Man, 66, is in intensive care with blood clots after receiving the AstraZeneca Covid vaccine
A Queensland man is being treated in intensive care for blood clots and thrombosis which are believed to be directly linked to the AstraZeneca vaccine.
State Chief Health Officer Jeannette Young says the 66-year-old developed abdominal pains after receiving his first jab in Townsville on March 30.
He was later taken to hospital to be treated for deep vein thrombosis and remains in intensive care.
Dr Young said the TGA has confirmed to her they believe his illness ‘is a direct result of the AstraZeneca vaccine’. His first dose was on March 30.
‘So of course my thoughts go out to him and to his family, and it’s very difficult time for them,’ she told reporters on Friday.
The man is the fifth case of the clots that the TGA has linked to the AstraZeneca vaccine in Australia.
The other cases include 55-year-old NSW man who died of blood clots on April 21 and 48-year-old Genene Norris who died in NSW last month.
A 35-year-old NSW woman, a 49-year-old Queensland man and an 80-year-old Victorian man have also developed clots linked to the AstraZeneca vaccine by the TGA.